Hail, Anderson
- When
- April 21, 2:30 AM CST
- Where
- Anderson County, Garnett
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.283, -95.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 21, 2:04 AM CST, 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 304 AM CDT SUN APR 21 2002 UPPER SYSTEM MOVING OUT ACROSS WESTERN KANSAS THIS MORNING WITH JET MAX MOVING ACROSS SOUTH CENTRAL KANSAS. BEST FORCING MOVING ACROSS EASTERN KANSAS FOR A FEW MORE HOURS THEN SHIFTS OFF TO THE EAST. WILL GO WITH SCT THUNDERSTORMS EARLY THIS MORNING. A FEW SHOWERS POSSIBLE EARLY IN NORTH CENTRAL KANSAS. AS SYSTEM DEPARTS TODAY CLOUDS SHOULD BEGIN TO DECREASE FROM WEST TO EAST ACROSS THE CWA. MOSTLY CLEAR SKIES EXPECTED TONIGHT AS HIGH SETTLES OVER THE AREA AND WINDS GO LIGHT...WILL INTRODUCE AREAS OF FOG TONIGHT FOR EASTERN 2/3 OF CWA WITH PATCHY FOG ACROSS THE WESTERN 1/3. LOWS TONIGHT WILL NOT DEVIATE MUCH FROM CURRENT FORECAST WHICH IS A TAD COOLER THAN GUIDANCE. FOG SHOULD LAST INTO MID MORNING MONDAY THEN BURN OFF. A SHORTWAVE SLIDES SOUTHEAST ACROSS EASTERN NEBRASKA AND NORTHEAST KANSAS MONDAY EVENING. ELEVATED INSTABILITY INCREASES ACROSS NORTH CENTRAL KANSAS LATE MONDAY AFTERNOON. MOISTURE INCREASES AND POOLS ACROSS NORTHEAST KANSAS...THUS WILL INTRODUCE A SMALL CHANCE FOR THUNDERSTORMS. NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT INTO WEDNESDAY MORNING WITH ANOTHER FRONT PASSING THROUGH AND NORTHWEST FLOW SHORTWAVE TROUGH. NEXT CHANCE IS LATE FRIDAY NIGHT AND SATURDAY. .TOP...NONE. 53
KSZ008>012-020>024-026-034>040-054>056-058-059-210900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 945 PM CDT SAT APR 20 2002 STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY STILL BE NEEDED OVERNIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE...MAINLY FROM 11 PM THROUGH 5 AM...ACROSS THE AREA. THE PRIMARY THREAT WILL BE LARGE HAIL AND STRONG GUSTY WINDS. AN UPPER LEVEL STORM SYSTEM IN THE SOUTHERN ROCKIES IS BEGINNING TO MOVE RAPIDLY NORTHEAST. MEANWHILE...DEVELOPING LOW PRESSURE AND A WARM FRONT ACROSS OKLAHOMA, WILL MOVE NORTH INTO SOUTHEAST KANSAS LATE IN THE NIGHT. VERY MOIST...UNSTABLE AIR WILL BE LIFTED NORTHWARD ABOVE THE WARM FRONT, WHICH WILL HELP TO PRODUCE THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN TOPEKA. 38
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
231 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 2 W OSAGE CITY KS .75 INCH HAIL
04/21/02 OSAGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
257 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 AM 3 S PLEASANT GROVE KS .75 INCH HAIL
04/21/02 DOUGLAS SPOTTER REPORTED DIME
SIZE HAIL NEAR
ZARCO...SOUTH OF
PLEASANT GROVEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
320 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0316 AM 1 W HARRIS KS 1.75 INCH HAIL
04/21/02 ANDERSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
329 AM CDT SUN APR 21 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0322 AM GARNETT KS .88 INCH HAIL
04/21/02 ANDERSONThe Pleasant Hill radar (KEAX), 103 km away, was scanning. The volume nearest the first event began at 08:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2002Every state in 2002This day in weather historyWarnings in Kansas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284829.